MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TRAPLINER CATHETER

VASCULAR SOLUTIONS, INC. TRAPLINER CATHETER
Model Number 5566
Medical Device Problem Codes Detachment Of Device Component (1104); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
One trapliner was returned for investigation.The catheter push rod and the distal shaft were separated at the hypotube ribbon weld.The event description stated that the trapliner broke while removing it.The breaking point is at the connection of the push rod and the half-pipe.The ifu precautions; "exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking." the most likely root cause for this is damage during use.
 
Event or Problem Description
During the middle of the procedure and when removing from the guide it came apart.The push rod came apart at the weld connecting the push rod to the distal lumen.It came apart as it was exiting the guide catheter.No patient impact.

Brand Name
TRAPLINER CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6615531
Report Number2134812-2017-00049
Device Sequence Number13663125
Product Code DQY
UDI-Device IdentifierM20655660
UDI-Public+M20655660/$$3181116600383
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/16/2018
Device Model Number5566
Device Lot Number600383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2017
Initial Report FDA Received Date06/06/2017
Patient Sequence Number1